Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 29, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 1, 2001, 6:43 PM CST for Pike County, Walthall County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 1, 2001, 6:43 PM CST (00:43 UTC)
- Expired
- Mar 1, 2001, 7:15 PM CST
- In force
- 32 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Pike County, MS, Walthall County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 020043 SVRNEW MSC113-147-020115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 643 PM CST THU MAR 1 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PIKE COUNTY IN SOUTHERN MISSISSIPPI WALTHALL COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 715 PM CST * AT 638 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH A POSSIBLE TORNADO...ABOUT 12 MILES EAST OF MCCOMB...MOVING EAST AT 10 MPH. THIS IS A DANGEROUS STORM WITH . ..STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3129 9039 3112 9034 3117 8991 3143 8999
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 3:15 PM CST, 3 hours 28 minutes earlier.
Area forecast discussion, Mar 1, 3:15 PM CST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 315 PM CST THU MAR 1 2001 QUITE A BIT TO CONSIDER THIS FORECAST PACKAGE. BOTTOM LINE IS THAT AN ACTIVE WEATHER PERIOD IS ABOUT TO UNFOLD FOR THIS WEEKEND... PRIMARILY A WET ONE. MODELS ARE IN AGREEMENT ON HANDLING H50 PATTERN THROUGH ABOUT 30 HOURS BUT THEN DEVIATE GREATLY IN DEALING WITH THE LOW LATITUDE SYSTEM IN THE BAJA CALIFORNIA AREA. THE AVN IS PROJECTING DOOM AND GLOOM FOR OUR AREA...BEING THE MOST AGGRESSIVE WITH THE TRACK AND INTENSITY. IT IS FOLLOWING A SIMILAR TREND OF LAST NIGHTS MRF. THE ETA SHEARS THE LOW LEVEL FEATURE IN FAVOR OF BETTER DYNAMICS IN THE MIDDLE MISSISSIPPI VALLEY WHILE THE NGM SEEMS IN THE MIDDLE OF THE TWO BUT CLOSER TO THE AVN. THE SURFACE COMARISONS DEVIATE AS A RESULT OF THE UPPER LEVEL DIFFERENCES. THE AVN SHOWS A MUCH DEEPER SURFACE LOW THAT MOVES DIRECTLY OVER OUR CWA SAT AFTERNOON. BY CONSENSUS...WE WILL BE CLOSER TO THE MORE AGGRESSIVE AVN TONED DOWN SLIGHTLY. THE SOUTHERN HALF OF THE CWA IS ALREADY IN WARM SECTOR AIR WHILE THE REST OF THE AREA WILL BE TRANSITIONING WITH THE NORTHWARD MOVEMENT OF THE WARM FRONT CURRENTLY DRAPED ACROSS THE AREA. ELEVATED CONVECTION NOTED GENERALLY NORTH OF THE I-10/I-12 CORRIDOR WITH SOME WEAKER SURFACE BASED CONVECTION SOUTH OF THE LAKES AT THIS TIME. A LARGE TROPICAL FETCH OF PACIFIC MOISTURE WILL BE PROGRESSING INTO THE AREA FRIDAY AND SATURDAY WHICH SHOULD SPELL A LENGTHY PERIOD OF MODERATE TO OCCASIONALLY HEAVY RAINFALL. SEVERE WEATHER PROSPECTS SEEM HIGH FOR LATE FRI NIGHT/SAT MORNING AS UPPER SYSTEM GOES NEGATIVE TILT WHILE EJECTING OVER OUR CWA. WILL BE GOING WITH CATEGORICAL POPS IN SEVERAL PERIODS ALONG WITH SMALL DIURNAL RANGE TEMPERATURES REFLECTIVE OF HIGH DEWPOINT AIR AND EXTENSIVE CLOUD COVER. WILL NOT GO WITH ANY FLOOD WATCHES AT THIS TIME BUT THIS COULD BE A CONSIDERATION IN FUTURE PACKAGES. IN THE EXTENDED...SYSTEM PULLS OUT TO THE EAST SUN WITH CONTINENTAL HIGH PRESSURE BUILDING THROUGH WED. DRY PATTERN AND TEMPS SHOULD BE MORE SEASONABLE AND EVEN A FEW DEGREES BELOW NORMAL DURING THE PERIOD. MCB 58/67/62/66 88++ BTR 60/68/61/65 88++ MSY 66/73/66/69 57++ GPT 65/72/64/69 567+ .NEW...NONE. LA...NONE. MS...NONE. 24
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 6:12 PM CST | Severe Thunderstorm Warning | LIX | Pike, Walthall | 33 min |
| Mar 2, 1:45 PM CST | Severe Thunderstorm Warning | LIX | Walthall | 30 min |
| Mar 2, 2:02 PM CST | Tornado Warning | LIX | Walthall | 18 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.